Alert archive / Indiana / Frost Advisories in 2018
Frost Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 11, 2018, 3:57 AM EDT for 14 counties in Indiana. It took effect at Oct 12, 2018, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 12, 2018, 4:00 AM EDT
- Expired
- Oct 12, 2018, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
Counties Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS73 KIWX 110757 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 357 AM EDT Thu Oct 11 2018 INZ012-013-015-020-022-023-111600- /O.NEW.KIWX.FR.Y.0001.181012T0600Z-181012T1200Z/ Starke-Pulaski-Fulton IN-White-Cass IN-Miami- Including the cities of Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, and Mexico 357 AM EDT Thu Oct 11 2018 /257 AM CDT Thu Oct 11 2018/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday. HAZARDOUS WEATHER... * Areas of frost are expected tonight as temperatures fall into the lower and mid 30s. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
354 WWUS73 KIWX 111912 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 312 PM EDT Thu Oct 11 2018 INZ003-014-016-017-024>026-032>034-120900- /O.EXB.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/ La Porte-Marshall-Kosciusko-Whitley-Wabash-Huntington-Wells-Grant- Blackford-Jay- Including the cities of Michigan City, La Porte, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 312 PM EDT Thu Oct 11 2018 /212 PM CDT Thu Oct 11 2018/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/ Friday. HAZARDOUS WEATHER... * Areas of frost are expected late tonight as temperatures fall into the low to mid 30s. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ012-013-015-020-022-023-120900- /O.EXT.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/ Starke-Pulaski-Fulton IN-White-Cass IN-Miami- Including the cities of Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, and Mexico 312 PM EDT Thu Oct 11 2018 /212 PM CDT Thu Oct 11 2018/ ...FROST ADVISORY NOW IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... The Frost Advisory is now in effect from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/ Friday. HAZARDOUS WEATHER... * Areas of frost are expected late tonight as temperatures fall into the low to mid 30s. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
800 WWUS73 KIWX 120138 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 938 PM EDT Thu Oct 11 2018 INZ003-012>017-020-022>026-032>034-121300- /O.CON.KIWX.FR.Y.0001.181012T0800Z-181012T1300Z/ La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 938 PM EDT Thu Oct 11 2018 /838 PM CDT Thu Oct 11 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... HAZARDOUS WEATHER... * Areas of frost are expected late tonight as temperatures fall into the low to mid 30s. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
608 WWUS73 KIWX 120806 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 406 AM EDT Fri Oct 12 2018 INZ003-012>017-020-022>026-032>034-121300- /O.CON.KIWX.FR.Y.0001.000000T0000Z-181012T1300Z/ La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 406 AM EDT Fri Oct 12 2018 /306 AM CDT Fri Oct 12 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * Areas of frost are expected to develop as temperatures continue to fall into the middle 30s. IMPACTS... * Tender vegetation may need to be covered or otherwise protected from cold temperatures late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
702 WWUS73 KIWX 121255 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 855 AM EDT Fri Oct 12 2018 INZ003-012>017-020-022>026-032>034-121400- /O.EXP.KIWX.FR.Y.0001.000000T0000Z-181012T1300Z/ La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- White-Cass IN-Miami-Wabash-Huntington-Wells-Grant-Blackford-Jay- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 855 AM EDT Fri Oct 12 2018 /755 AM CDT Fri Oct 12 2018/ ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... The Frost Advisory will expire at 9 AM EDT /8 AM CDT/ this morning. Temperatures will warm into the low to mid 40s by late morning. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 11, 1:44 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 11, 1:44 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 144 AM EDT Thu Oct 11 2018 .SYNOPSIS... Issued at 140 AM EDT Thu Oct 11 2018 In the wake of a cold frontal passage last night, expect much more fall like weather to settle in through next week. Highs will be in the 50s and lows in the 30s and 40s. Some frost is possible early Saturday morning, when lows drop into the lower to middle 30s. && .SHORT TERM...(Tonight and Thursday) Issued at 210 PM EDT Wed Oct 10 2018 Swd trailing cold front in association with deepening sfc cyclone over wrn WI will accelerate ewd this evening. Disorganized broken band of showers along prefrontal trough will work quickly eastward and end west to east mid evening. Strong post frontal low level cold advection then follows on Thu with gusty wrly winds. && .LONG TERM...(Friday through Tuesday) Issued at 210 PM EDT Wed Oct 10 2018 Remarkably colder this period compared to prior unseasonably warmth. Vigorous deep layer troughing to manifest across se Canada in response to secondary strong disturbance amplifying through James Bay Sun night followed by tertiary additional wave Wed. Net effect will be increasing low level thermal trough developing across the Great Lakes as successive influxes of cold advection carve sewd behind each shortwave. Accompanying cold fronts will be moisture starved and orphaned from stronger dynamics aloft thus mainly dry and unseasonably cool through the period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 144 AM EDT Thu Oct 11 2018 Generally improving conditions to VFR by late morning/midday. Some minor wind gusts in well mixed/strong post frontal westerly flow. Detail winds lessening as boundary layer cools/stabilizes late in forecast period as surface ridge builds eastward from the Upper Plains/Mississippi Valley into the western Great Lakes. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until noon EDT Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...T LONG TERM...T AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 10, 9:44 AM EDT, 18 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 944 AM EDT Wed Oct 10 2018 INZ003>009-012>017-020-022>025-032-MIZ077>081-111000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash-Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale- 944 AM EDT Wed Oct 10 2018 /844 AM CDT Wed Oct 10 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. An isolated thunderstorm with gusty winds is possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost is likely Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-026-027-033-034-OHZ001-002-004-005-015-016-024-025-111000- Allen IN-Wells-Adams-Blackford-Jay-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 944 AM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Storms will develop over the area late today ahead of a cold front. Strong to locally damaging winds are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost is likely Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-111000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 944 AM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Small craft advisory in effect this evening through tonight. Please see the Marine Weather Message from our office for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft advisory conditions are expected Thursday through Friday morning.
In the hours before
Special weather statement, Oct 10, 11:26 PM EDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Northern Indiana 1126 PM EDT Wed Oct 10 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-110800- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1126 PM EDT Wed Oct 10 2018 /1026 PM CDT Wed Oct 10 2018/ ...STRONG GUSTY WINDS OVERNIGHT... A strong cold front will race across the entire area overnight. Sustained winds of 20 to 30 mph with gusts from 35 to 45 mph are expected the rest of the night. Loose and unsecured objects may be blown around. If you are driving high profile vehicles, use extra caution, especially on north/south roads.
Nearby
Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.